Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Amarillo, TX

April 15, 2016Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 15, 2016, 5:27 PM CDT for Cimarron County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2016, 5:27 PM CDT (22:27 UTC)
Expired
Apr 15, 2016, 6:15 PM CDT
In force
48 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 196 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 5:32 PM CDTHAIL 0.8817 Sw Boise City, OK
Apr 15, 6:00 PM CDTHAIL 1.253 E Wheeless, OKPING PONG BALL SIZE HAIL WAS REPORTED WEST OF WHEELESS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 2:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

147 
WUUS54 KAMA 152227
SVRAMA
OKC025-152315-
/O.NEW.KAMA.SV.W.0010.160415T2227Z-160415T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 615 PM CDT

* AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FELT...OR 18
  MILES SOUTHWEST OF BOISE CITY...MOVING NORTH AT 65 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  BLACK MESA PARK...FELT AND WHEELESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
OKLAHOMA.

LAT...LON 3700 10246 3651 10272 3652 10296 3700 10292
TIME...MOT...LOC 2227Z 192DEG 54KT 3661 10281 

HAIL...1.75IN
WIND...60MPH
 
$$

BRB
3 follow-up statements
337 
WWUS54 KAMA 152239
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
539 PM CDT FRI APR 15 2016

OKC025-152315-
/O.CON.KAMA.SV.W.0010.000000T0000Z-160415T2315Z/
CIMARRON OK-
539 PM CDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN CIMARRON COUNTY...

AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF
BLACK MESA PARK...OR 14 MILES WEST OF BOISE CITY...MOVING NORTH AT 50
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN CIMARRON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3660 10270 3665 10290 3700 10285 3700 10250
TIME...MOT...LOC 2238Z 192DEG 44KT 3678 10276 

HAIL...1.25IN
WIND...60MPH
 
$$

BRB
464 
WWUS54 KAMA 152256
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT FRI APR 15 2016

OKC025-152315-
/O.CON.KAMA.SV.W.0010.000000T0000Z-160415T2315Z/
CIMARRON OK-
556 PM CDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN CIMARRON COUNTY...

AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF BLACK MESA PARK...OR 19 MILES NORTHWEST OF BOISE CITY...MOVING NORTH
AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CIMARRON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3683 10263 3683 10287 3700 10285 3700 10254
TIME...MOT...LOC 2256Z 197DEG 43KT 3695 10272 

HAIL...1.25IN
WIND...60MPH
 
$$

BRB
113 
WWUS54 KAMA 152306
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
606 PM CDT FRI APR 15 2016

OKC025-152315-
/O.EXP.KAMA.SV.W.0010.000000T0000Z-160415T2315Z/
CIMARRON OK-
606 PM CDT FRI APR 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CIMARRON COUNTY
WILL EXPIRE AT 615 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL
THUNDERSTORMS ARE APPROACHING WESTERN CIMARRON COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
OKLAHOMA.

LAT...LON 3683 10263 3683 10287 3700 10285 3700 10254
TIME...MOT...LOC 2303Z 192DEG 54KT 3695 10272 

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:53 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 15, 3:53 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI APR 15 2016

.DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPING NOW ALONG DRYLINE...POSITIONED
NEAR THE NEW MEXICO STATE LINE.  SEE EARLIER FORECAST DISCUSSION FOR
ASSESSMENT OF ENVIRONMENT.   SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED THIS EVENING.

CLOSED MID-LEVEL LOW CURRENTLY WEST OF 4-CORNERS EXPECTED TO MOVE
VERY SLOWLY THROUGH THE WEEKEND.  UNSETTLED WEATHER EXPECTED TO
CONTINUE THROUGH MOST DAYS OF THE FORECAST. EASTERN SECTIONS OF
PANHANDLES TARGETED FOR HEAVIEST RAINFALL TOTALS THROUGH SUNDAY.  A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN PARTS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING...WHEN COLD FRONT EXPECTED TO
PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS.

CURRENT FORECAST HAS MONDAY AS A DRY DAY IN THE WAKE OF COLD FRONT.
THUNDERSTORMS CHANCES REMAIN IN FORECAST MONDAY NIGHT THROUGH
WEDNESDAY DUE TO EXPECTED MOISTURE RETURN.  LOW POPS THEREAFTER
CONFINED TO EASTERN SECTIONS.  03

COCKRELL

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
FRIDAY DUE TO THE POTENTIAL FOR WETTING RAINS AND RELATIVE HUMIDITY
VALUES REMAINING ABOVE 20 PERCENT.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                54  71  45  61  41 /  60  60  70  50  40
BEAVER OK                  58  67  51  58  42 /  80  90 100  80  50
BOISE CITY OK              48  62  39  52  36 /  80  90  60  40  30
BORGER TX                  58  69  48  61  42 /  60  60  90  60  40
BOYS RANCH TX              53  72  45  61  41 /  50  60  60  40  30
CANYON TX                  51  73  45  63  41 /  50  50  70  40  30
CLARENDON TX               55  69  51  64  44 /  60  60 100  50  40
DALHART TX                 49  68  40  57  38 /  50  70  60  40  30
GUYMON OK                  55  66  45  56  40 /  80  90  80  70  30
HEREFORD TX                52  74  44  63  41 /  50  50  60  30  30
LIPSCOMB TX                58  66  53  60  44 /  60  80 100  80  60
PAMPA TX                   56  67  48  60  42 /  60  60 100  60  40
SHAMROCK TX                56  66  54  63  46 /  60  80 100  80  50
WELLINGTON TX              56  68  56  66  48 /  60  80 100  80  50

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DONLEY...GRAY...HANSFORD...HEMPHILL...
     HUTCHINSON...LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.

OK...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES: BEAVER.

&&

18/03
Hazardous weather outlook, Apr 15, 3:19 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT FRI APR 15 2016

OKZ001>003-TXZ001>020-161100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
319 PM CDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO
SEVERE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE
THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES FROM SATURDAY THROUGH THURSDAY. SOME OF THE STORMS THAT
DEVELOP COULD BECOME STRONG TO SEVERE ON SATURDAY. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL
MAY ALSO LEAD TO FLASH FLOODING SATURDAY THROUGH SUNDAY. A FLASH
FLOOD WATCH WILL BE IN EFFECT FOR EASTERN SECTIONS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING ACROSS THE
WESTERN TWO THIRDS OF THE PANHANDLES. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON SATURDAY.

COCKRELL

In the hours before

Local storm report, Apr 15, 4:24 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
424 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             3 NW WARE               36.21N 102.75W
04/15/2016  E1.75 INCH       DALLAM             TX   PUBLIC

&&

EVENT NUMBER AMA1600159

BRB
Local storm report, Apr 15, 5:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
506 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             12 NE ROMERO            35.86N 102.78W
04/15/2016  M1.00 INCH       HARTLEY            TX   STORM CHASER

            HAIL WAS FALLING AT THE TIME

&&

EVENT NUMBER AMA1600160

FENNER
Local storm report, Apr 15, 5:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
512 PM CDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             5 E ROMERO              35.72N 102.84W
04/15/2016  M1.75 INCH       HARTLEY            TX   BROADCAST MEDIA

            GOLFBALL SIZE HAIL WAS REPORTED ON THE GROUND ON FM 767
            EAST OF ROMERO.

&&

EVENT NUMBER AMA1600161

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:12 PM CDTFlash Flood WatchAMABeaver13 hr
Apr 15, 4:15 PM CDTSevere Thunderstorm WarningAMACimarron45 min
Apr 15, 6:14 PM CDTSevere Thunderstorm WarningAMACimarron46 min
Apr 15, 6:24 PM CDTSevere Thunderstorm WarningAMACimarron, Texas66 min
Apr 15, 6:52 PM CDTTornado WarningAMACimarron, Texas23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.